MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9300TFX26A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, approximately 8 years and 2 months post implantation of a 26mm sapien xt valve in a pre-existing 25mm surgical valve in the aortic position, a valve in valve with a 23mm sapien 3 ultra resilia valve was performed due to central regurgitation.Before the valve in valve her presenting complaint was heart failure.She was sent to recovery post procedure in stable condition and was discharged.
 
Additional Manufacturer Narrative
Investigation is underway.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections: g3, g6, h2, h6 type of investigation, investigation findings, investigation conclusions have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event was confirmed based on reported of fcs (field clinical specialist).The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency.A review of the ifu revealed no deficiencies.During the manufacturing process, all sapien xt valves are 100% visually inspected for defects and 100% tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.Per the instructions for use (ifu), valve regurgitation is potential adverse event associated with bioprosthetic heart valves and the tavr procedure.Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration, including calcification, non-calcific degeneration, leaflet thickening or fibrosis, or a combination of these.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Due to limited information, a definitive root cause was unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22374059
Report Number2015691-2025-05333
Device Sequence Number18146826
Product Code NPT
UDI-Device Identifier00690103192087
UDI-Public(01)00690103192087(17)190203
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2019
Device Model Number9300TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale